MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,PC,19CM, STAND KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,PC,19CM, STAND KIT; DIALYSIS CATHETER
Model Number 5704150
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 02/2021).
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the guidewire allegedly unraveled.It was further reported another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: per the complaint history review (chr), this is the only complaint reported for this lot number to date.A device history record (dhr) review is not required.Investigation summary: one guidewire was returned for evaluation.A gross visual evaluation was performed.The investigation is confirmed for unraveled/frayed guidewire, as the distal end of the guidewire was observed to be bent, stretched and frayed.The outer wrapping coil wire was unraveled distal to guidewire markers.An inner core wire could be seen protruding from the guidewire device distal to where the outer wrapping wire unraveling begins.Distal to the protrusion of the first inner, another inner wire could be seen protruding from the guidewire device.The portion of the second inner outside of the guidewire device had a j-shaped curve.A small portion of the wrapping outer wire at the very distal end of the guidewire device did not appear to be unraveled.There appeared to be blood/tissue residue at and near the boundary of the unraveling wrapping wire at the distal end of the guidewire device.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
HEMOSPLIT, 14.5 FR,PC,19CM, STAND KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8941032
Report Number3006260740-2019-02518
Device Sequence Number2520732
Product Code MSD
UDI-Device Identifier00801741012907
UDI-Public(01)00801741012907
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704150
Device Catalogue Number5704150
Device Lot NumberRECP1322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1